Off Truvada Now My Viral Load Is Up
Jul 19, 2012
I've been Pos since April of 1986 and tried every HIV drug under the sun. Consequently, my virus is very resistant to meds. Viral load was undetectable for 4 years on Prezista,Norvir,Intellence,Issentress and Truvada. Now, my bone density puts me in the high risk for fracture group. Stopped the Truvada and replaced it with Epivir. First viral load went up to 150 and CD4 is 581 a drop from 851. Should this be expected ? I took meds for bone density problem for two years but it didn't help.
Response from Dr. Henry
I would get an opinion about your actual risk (using FRAX index) from a bone expert focusing whether the risk would be significantly increased if back on tenofovir. YOu could consider adding maraviroc if Trofile est (May need to to DNA test) shows CCR5 virus. I would review recent genotype/phenotype to see if another drug with a least modest activity is availablle (ie add a 2nd protease inhibitor, Fuzeon, other options. Definitely is a challenging situation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- Pain In Penis After Touching Vaginal Fluid Worried I Have HIV
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
- Stinging Pain After Precum Touching Vagina Worried I Have HIV
- Tingling In Feet After Anal With Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.